Jo Burzynska

Independent Researcher

Dr Jo Burzynska is a multidisciplinary researcher working at the intersection of art and science, specialising in multisensory approaches to sound in the sonic arts. She combines two-decade parallel careers in sonic practice and theory – spanning performance, recording, installation art, curation, writing and arts management – and as a wine critic, with multiple publications in academic journals and wider journalism. Over the last decade her research has focused in the exploration of sensory and aesthetic connections between sound and the chemical senses. Her investigations include creative enquiry, qualitative studies, contemplative practices, and empirical methodologies, regularly through joint research with scientists from the fields of sensory science, cognitive science, and experimental psychology. She has developed expanded listening and novel deep sensing practices, and worked in multisensory experience design.

Sessions in which Jo Burzynska attends

Thursday 6 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
16:00
16:00
Session 1.4.7: WORKSHOP: Digital Glass Tasting 1 hour, 16:00 - 17:00 , Signup required

Workshop

Lena Trost, Bauhaus-University Weimar (Instructor)

Friday 7 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
16:00
16:00

Talk

David Sutton, Southern Illinois University (Presenter)

Tereza Stehlikova, University of Westminster (Presenter)

Saturday 8 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
15:30
15:30
Session 3.4.6: WORKSHOP: The Multisensory Gaze: Triggering the Senses of Smell, Touch and Proprioception by Looking at Images 1 hour 30 minutes, 15:30 - 17:00 , Signup required

Workshop

Caro Verbeek, Vrije Universiteit (Instructor)

Sunday 9 May, 2021

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
13:30
13:30
Session 4.3.3: THE URBAN SENSORIUM 1 hour 30 minutes, 13:30 - 15:00

Talk

14:00
14:00

Talk

EKATERINA SHAMOVA, LACTH, National School for Architecture and Landscape Architecture (Presenter)

15:30
15:30
Session 4.4.4: WORKSHOP: Sound of Touch 1 hour 30 minutes, 15:30 - 17:00 , Signup required

Talk

Lisa Thomas, University of Bristol / May Productions (Instructor)

Carey Jewitt, University College London (UCL) (Instructor)